zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Type and cotype of Musielak-Orlicz sequence spaces. (English) Zbl 0915.46005
By a Musielak-Orlicz function $\varphi$ is understood a sequence $(\varphi_n)$ of Young functions $\varphi_n$. It is said to satisfy condition $\delta^q$ for $q\geq 1$ if there are positive constants $k$, $\delta$ and a nonnegative sequence $(c_n)$ in $\ell^1$ such that for every $n\in \bbfN$, all $x\geq 0$ and $\lambda\geq 1$, $\varphi_n(\lambda x)\leq k\lambda^q [\varphi_n(x)+ c_n]$ whenever $\varphi_n(\lambda x)\leq \delta$. The Musielak-Orlicz sequence space $\ell_\varphi$, generated by $\varphi$, is the set of all real sequences $x=(x_n)$ such that for some $\lambda> 0$, $\sum_{n=1}^\infty \varphi_n (\lambda| x_n|)< \infty$. It is a Banach space under the norm $$\| x\|_\varphi= \inf \Biggl\{ r>0: \sum_{n=1}^\infty \varphi_n \Biggl( \frac{| x_n|}{r} \Biggr)\leq 1\Biggr\}.$$ A Banach space $X$ is said to be of cotype $q$ if, whenever $(x_n)$ is a sequence in $X$ such that $\sum_{n=1}^\infty x_nr_n$ converges a.e. on $[0,1]$ (where $r_n$ is the $n$th Rademacher function), then the sequence $(\| x_n\|)$ belongs to $\ell^q$. As the main result the author proves the following statement: Let $\varphi= (\varphi_n)$ be a Musielak-Orlicz function and $2\leq q<\infty$. The Musielak-Orlicz sequence space $\ell_\varphi$ is a space of cotype $q$ if and only if the Musielak-Orlicz function $\varphi$ satisfies the condition $\delta^q$.

MSC:
46A45Sequence spaces
46B25Classical Banach spaces in the general theory of normed spaces
WorldCat.org
Full Text: DOI
References:
[1] Alherk, G.; Hudzik, H.: Copies ofl1c0. Comment. math. Univ. carolin. 35, 9-19 (1994) · Zbl 0820.46013
[2] Beauzamy, B.: Introduction to Banach spaces and their geometry. (1985) · Zbl 0585.46009
[3] N. L. Carothers, Symmetric Structures in Lorentz Spaces, The Ohio State University, 1982
[4] Creekmore, J.: Type and cotype in lorentzlpqspaces. Indag. math. 43, 145-152 (1981) · Zbl 0483.46014
[5] Denker, M.; Hudzik, H.: Uniformly non-$l(1)$nMusielak--Orlicz sequence spaces. Proc. indian acad. Sci. math. Sci. 101, 71-86 (1991) · Zbl 0789.46008
[6] Diestel, J.; Jarchow, H.; Tonge, A.: Absolutely summing operators. (1995) · Zbl 0855.47016
[7] Figiel, T.; Lindenstrauss, J.; Milman, V. D.: The dimension of almost spherical sections of convex bodies. Acta math. 139, 53-94 (1977) · Zbl 0375.52002
[8] Gorgadze, Z. G.; Tarieladze, V. I.; Čobanjan, S. A.: Gaussian covariances in Banach sublattices of the spacel0t. Soviet math. Dokl. 19, 885-888 (1978) · Zbl 0418.46018
[9] Hernandez, F. L.; Ruiz, C.: On Musielak-Orlicz spaces isomorphic to Orlicz spaces. Comment. math. Univ. carolin. 32, 55-60 (1992) · Zbl 0812.46015
[10] Hudzik, H.; Kamińska, A.: On uniformly confexiable andb. Comment. math. Univ. carolin. 25, 59-75 (1985) · Zbl 0588.46022
[11] Kalton, N. J.: Orlicz sequence spaces without local convexity. Math. proc. Cambridge philos. Soc. 81, 253-277 (1977) · Zbl 0345.46013
[12] Kamińska, A.: Flat Orlicz--Musielak sequence spaces. Bull. Polish acad. Sci. math. 30, 347-352 (1982) · Zbl 0513.46008
[13] Kamińska, A.: Type and cotype in vector-valued function spaces. Math. japon. 37, 743-749 (1992) · Zbl 0768.46027
[14] Kamińska, A.: Uniform rotundity of Musielak--Orlicz sequence spaces. J. approx. Theory 47, 302-322 (1986) · Zbl 0606.46003
[15] Kamińska, A.; Turett, B.: Type and cotype in Musielak--Orlicz spaces. Lecture notes series Cambridge university press 158 (1990) · Zbl 0770.46009
[16] Krasnasel’skii, M. A.; Rutickii, Ya.B.: Convex functions and Orlicz spaces. (1961)
[17] Lindestrauss, J.; Tzafriri, L.: Classical Banach spaces II. (1979)
[18] Lindestrauss, J.; Tzafriri, L.: On Orlicz sequence spaces III. Israel J. Math. 14, 368-389 (1973) · Zbl 0262.46031
[19] Maligranda, L.: Indices and interpolation. Dissertationes math. 234 (1985) · Zbl 0566.46038
[20] Maurey, B.; Pisier, G.: Charactérization d’une classe d’espace de Banach par des propriétés de séries aléatoires vectorielles. C. R. Acad. sci. Paris sér. A 277, 687-690 (1973) · Zbl 0269.46015
[21] Maurey, B.; Pisier, G.: Séries de variables aléatoires vectorielles indépendantes et propriétés géométriques des espaces de Banach. Studia math. 58, 45-90 (1976) · Zbl 0344.47014
[22] St. Montgomery, Smith, Boyd indices of Orlicz--Lorentz spaces, in, Proceedings of the Second Conference on Function Spaces, Edwardsville, 1994, Lecture Notes on Pure and Applied Mathematics, Dekker, New York
[23] Musielak, J.: Orlicz spaces and modular spaces. (1983) · Zbl 0557.46020
[24] Peirats, V.; Ruiz, C.: Onlp-copies in Musielak--Orlicz sequence spaces. Arch. math. 58, 163-173 (1992) · Zbl 0728.46015
[25] Pisier, G.: Holomorphic semi-groups and the geometry of Banach spaces. Ann. math. 115, 375-392 (1982) · Zbl 0487.46008
[26] Pisier, G.: Sur LES espaces de Banach qui ne contiennent pas uniformément del1n. C. R. Acad. sci. Paris sér. A 277, 991-994 (1973) · Zbl 0271.46011
[27] Reisner, S.: A factorization theorem in Banach lattices and its application to Lorentz spaces. Ann. inst. Fourier (Grenoble) 31, 239-255 (1981) · Zbl 0437.46025
[28] Woo, J. Y. T.: On modular sequence spaces. Studia math. 48, 271-289 (1973) · Zbl 0264.46007